Alert archive / North Dakota / Fire Weather Watches in 2021

Fire Weather Watch 13, NWS Bismarck, ND

August 9, 20214 counties in North Dakota

NWS Bismarck, ND issued this fire weather watch at Aug 9, 2021, 2:55 AM MDT for 4 counties in North Dakota. It took effect at Aug 10, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 2:55 AM MDT (08:55 UTC)
In effect from
Aug 10, 2021, 12:00 PM MDT
Expired
Aug 10, 2021, 3:02 AM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS83 KBIS 090855
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
355 AM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 18 to 20 percent, with 
westerly winds forecast to be sustained around 20 to 25 mph and 
gusting up to 35 mph. Any fires that ignite could spread rapidly 
and may become difficult to control or suppress. 

NDZ040-043-044-092100-
/O.NEW.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Bowman-Adams-
255 AM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR
SOUTHWEST NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota. 

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MJ
6 follow-up statements
035 
WWUS83 KBIS 091126
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
626 AM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 18 to 20 percent, with
westerly winds forecast to be sustained around 20 to 25 mph and
gusting up to 35 mph. Any fires that ignite could spread rapidly
and may become difficult to control or suppress.

NDZ040-043-044-092330-
/O.CON.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Bowman-Adams-
526 AM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FAR SOUTHWEST NORTH DAKOTA...

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 18 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MJ
945 
WWUS83 KBIS 091424
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
924 AM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 15 to 20 percent, with 
westerly winds forecast to be sustained around 20 to 25 mph and 
gusting up to 35 mph. Any fires that ignite could spread rapidly 
and may become difficult to control or suppress.

NDZ040-043-044-100230-
/O.CON.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Bowman-Adams-
824 AM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FAR SOUTHWEST NORTH DAKOTA...

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ZH
806 
WWUS83 KBIS 091741
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1241 PM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 15 to 20 percent, with
westerly winds forecast to be sustained around 20 to 25 mph and
gusting up to 35 mph. Any fires that ignite could spread rapidly
and may become difficult to control or suppress.

NDZ040-043-044-100545-
/O.CON.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Bowman-Adams-
1141 AM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FAR SOUTHWEST NORTH DAKOTA...

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ZH
231 
WWUS83 KBIS 091941
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
241 PM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 15 to 20 percent, with
westerly winds forecast to be sustained around 20 to 25 mph and
gusting up to 35 mph. Any fires that ignite could spread rapidly
and may become difficult to control or suppress.

NDZ041-100745-
/O.EXA.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Hettinger-
141 PM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR
SOUTHWEST NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

* AFFECTED AREA...Far southwest North Dakota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NDZ040-043-044-100745-
/O.CON.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Bowman-Adams-
141 PM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FAR SOUTHWEST NORTH DAKOTA...

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ZH
649 
WWUS83 KBIS 100244
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
944 PM CDT Mon Aug 9 2021

...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY
AFTERNOON AND EVENING...

.Critical fire weather conditions are possible on Tuesday
afternoon and evening in far southwest North Dakota. Relative
humidity values could drop to around 15 to 20 percent, with
westerly winds forecast to be sustained around 20 to 25 mph and
gusting up to 35 mph. Any fires that ignite could spread rapidly
and may become difficult to control or suppress.

NDZ040-041-043-044-101445-
/O.CON.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
Slope-Hettinger-Bowman-Adams-
844 PM MDT Mon Aug 9 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FAR SOUTHWEST NORTH DAKOTA...

* WINDS...West 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Far southwest North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CJS
450 
WWUS83 KBIS 100902
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
402 AM CDT Tue Aug 10 2021

...RED FLAG WARNING FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH 
DAKOTA THIS AFTERNOON AND EVENING...

.Critical fire weather conditions are expected in southwest and
far south central North Dakota this afternoon and evening. Expect
relative humidity values to drop to around 15 to 20 percent, with
westerly winds sustained around 20 to 25 mph and gusting up to 40
mph. A cold front will reach the area in the evening and shift
winds to northwesterly. Any fires that ignite could spread 
rapidly and may become difficult to control or suppress.

NDZ040-041-043-044-102115-
/O.UPG.KBIS.FW.A.0013.210810T1800Z-210811T0400Z/
/O.NEW.KBIS.FW.W.0022.210810T1800Z-210811T0400Z/
Slope-Hettinger-Bowman-Adams-
302 AM MDT Tue Aug 10 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND FAR
SOUTH CENTRAL NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 10 PM MDT this evening. The Fire Weather Watch
is no longer in effect.

* WINDS...West 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Southwest and far south central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

NDZ042-045-046-102115-
/O.NEW.KBIS.FW.W.0022.210810T1800Z-210811T0400Z/
Grant-Sioux-Emmons-
402 AM CDT Tue Aug 10 2021 /302 AM MDT Tue Aug 10 2021/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH 
DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ this afternoon to 11 PM CDT /10 PM MDT/
this evening.

* WINDS...West 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* AFFECTED AREA...Southwest and far south central North Dakota. 

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Burn bans may be in effect. Contact local authorities for
details.

&&

$$

MJ

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this fire weather watch went out at Aug 8, 11:54 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 8, 11:54 PM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Bismarck ND
1254 AM CDT Mon Aug 9 2021

.UPDATE...
Issued at 1254 AM CDT Mon Aug 9 2021

No major changes needed with this update. The cold front at 530
UTC extends from Rolla to the southwest corner of the state, with
convection continuing along and behind the cold front, especially
in northwest and west central North Dakota. Showers and non-severe
thunderstorms are expected to continue slowly progressing east
through the night.

UPDATE Issued at 951 PM CDT Sun Aug 8 2021

No significant changes were made with this update. Convection is
increasing in coverage over eastern MT this evening, especially
along and behind the surface cold front which at 02 UTC extends
from about Minot to Miles City. That trend should continue over-
night as the frontal zone gradually sags southeast, with limited
bouyancy (MUCAPE from 250-500 J/kg in the frontal zone) likely
minimizing the strength of elevated updrafts. However, the low-
level thermodynamic setting will be characterized by steep lapse
rates in the residual boundary layer along with dry profiles, so
the related large DCAPE suggests gusty winds are possible despite
the likely elevated character of the convection.

UPDATE Issued at 619 PM CDT Sun Aug 8 2021

The deeply mixed, hot boundary layer has generated considerable
high-based cumulus over western ND late this afternoon, and recent
radar trends suggest some of the towers have deepened sufficiently
for precipitation production, at least aloft. Forecast soundings
suggest cloud bases are over 10,000 ft AGL, with shallow bouyancy
atop the deep boundary layer, so this activity should be rather
insignificant. GOES day cloud phase RGB imagery suggests the more
prominent updraft glaciation is taking place in the post-frontal
environment, so we have focused PoPs along/behind the front into
tonight. That generally resulted in a bit of a delay in eastward
and southward advance of precipitation chances through about 06
UTC. Otherwise, we also increased post-frontal north-northwest
wind speeds tonight and Monday with this update, especially over
southwestern ND, owing to the magnitude of cold air advection and
related low-level mass field adjustments behind the cold front.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 130 PM CDT Sun Aug 8 2021

Temperatures continue to climb this afternoon with many locations
nearing or possibly even hitting 100 degrees. Otherwise, the main
question for the short term period is in regards to thunderstorm
chances tonight and severe weather chances Monday into Monday
night.

Presently, an upper level low is positioned over the northern
Rockies. This upper low will progress eastward through the
remainder of today and tonight. The low will then lift up into
southern Saskatchewan/Manitoba and associated potent shortwave
energy will slide through the region Monday. Meanwhile, at the
surface, associated surface low pressure presently situation over
eastern Montana will slide along the ND/SD border tonight through
Monday afternoon.

RAP model analysis suggests 1500 to 2500 J/kg of MLCAPE, 0 to 6 km
bulk shear of 30 to 50 kts, and steep mid-level lapse rates of 8
to 8.5 degrees C/km. All in all, indications are that a few
supercells are not out of the question and confidence in seeing
large hail has increased a bit. In regards to winds, DCAPE values
continue to appear high in that 1000 to 1300 J/kg range. The one
concern is that RAP soundings suggest a failure of the mixed layer
to tap into the strongest winds aloft. This may inhibit some of
the worst gusts at the surface. Still, the main point remains that
large hail and very strong wind gusts are possible. Locations most
likely to see severe weather are east of Highway 83.

.LONG TERM...(Tuesday through Sunday) Issued at 130 PM CDT Sun
Aug 8 2021

There could be a few lingering showers and thunderstorms through
the day Tuesday from the prior shortwave Monday/Monday night.
Otherwise, the large majority of the extended period looks mostly
quiet with the region coming under northwest flow aloft Tuesday
through at least Friday as a west CONUS ridge builds back in. The
occasional shortwave dipping through while in northwest flow isn't
uncommon, so wouldn't be surprised if a few showers and
thunderstorms occur at some point, some time. Presently though, as
mentioned, models keep things dry through the workweek. Beyond
that, models diverge a bit in regards to when/if the ridge will
break down come the weekend. Forecast highs keep the region
seasonable (broadly, the upper 70s to around 90) for this time of
the year through the workweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1254 AM CDT Mon Aug 9 2021

Isolated to scattered showers and thunderstorms will continue to
increase in coverage over western ND tonight and expand east into
central ND late tonight and Monday. The highest probabilities of
impacts are at KXWA tonight, and KMOT and KJMS on Monday.
Otherwise, MVFR ceilings are possible behind a cold front in
northwest and north central ND late tonight and Monday, and low-
level wind shear is likely in the south tonight ahead of that
front, including at KDIK and KBIS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MJ
SHORT TERM...Telken
LONG TERM...Telken
AVIATION...MJ
Hazardous weather outlook, Aug 8, 11:55 PM MDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1255 AM CDT Mon Aug 9 2021

NDZ001-002-009-010-017>020-031>034-040>045-100600-
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-
1255 AM CDT Mon Aug 9 2021 /1155 PM MDT Sun Aug 8 2021/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

A few thunderstorms are expected tonight. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are possible on Monday. Severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-100600-
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-
McIntosh-Dickey-
1255 AM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

A few thunderstorms are possible tonight in central North Dakota.
Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered strong to severe thunderstorms are possible Monday
afternoon and evening. The main threats will be damaging winds
with gusts up to 75 mph and large hail up to ping-pong ball size.

.SPOTTER INFORMATION STATEMENT...

Spotters could be needed Monday afternoon and evening.

MJ

In the hours before

Special weather statement, Aug 8, 9:10 PM MDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Bismarck ND
910 PM MDT Sun Aug 8 2021

NDZ031-032-040-090400-
Golden Valley ND-Billings ND-Slope ND-
910 PM MDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of Golden Valley,
southwestern Billings and western Slope Counties through 1000 PM
MDT...

At 909 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wibaux to 7 miles north of Marmarth.
Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beach, Amidon, Marmarth, Medora, Golva, Sentinel Butte, Alpha, Three
V Crossing and Pretty Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4721 10405 4733 10381 4733 10368 4642 10322
      4628 10405
TIME...MOT...LOC 0309Z 245DEG 28KT 4703 10424 4640 10394

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

GALE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:10 PM MDTSpecial Weather StatementBISGolden Valley, Slope50 min
Aug 9, 1:15 PM MDTSpecial Weather StatementBISWard45 min
Aug 9, 1:49 PM MDTSpecial Weather StatementBISRenville41 min
Aug 9, 4:23 PM MDTSevere Thunderstorm Warning Considerable damage threatBISWells52 min
Aug 9, 4:29 PM MDTSevere Thunderstorm Warning Considerable damage threatBISKidder, Wells46 min
Aug 9, 4:53 PM MDTSpecial Weather StatementBISRolette37 min
Aug 9, 5:02 PM MDTSevere Thunderstorm Warning Destructive damage threatBISFoster, Wells43 min
Aug 9, 5:10 PM MDTSevere Thunderstorm WarningBISMcHenry, Pierce35 min
Aug 9, 5:43 PM MDTSevere Thunderstorm Warning Considerable damage threatBISFoster47 min

Nearby

Fire Weather Watches in North Dakota, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.